MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE

ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE
Model Number TENO SCRW,BIO-COMP
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/05/2021 it was reported by an arthrex representative via sems that an ar-1530bc, was used in reconstruction of the radial collateral ligament of the index finger on (b)(6) 2021.During insertion of the screw into the metacarpal bone, the driver broke and the broken piece remained in the screw.The surgeon was unable to remove the broken piece, and the piece is still left in the patient's body.The case was completed using the device.
 
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged ar-1530bc devices were received for investigation.Visual inspection identified that one of the two ar-1530bc fragmented at the distal tip, with the drive geometry no longer present.Additionally, it was identified through the use of digital caliper id: 011 that approximately 16.04mm of the shaft appeared to have been sectioned off, as the shaft breakage sites were completely smooth in contrast to where the tip had fragmented.The second of the two returned ar-1530bc devices presented no abnormalities.The cause remains undetermined, although a probable cause can be attributed to prying/leveraging the driver tip within the screw hex during insertion.The method used to prepare the bone during the procedure, as well as the bone quality encountered, were not provided.

Brand Name
TENO SCRW,BIO-COMP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12854360
Report Number1220246-2021-03996
Device Sequence Number12153853
Product Code HWC
UDI-Device Identifier00888867018600
UDI-Public00888867018600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberTENO SCRW,BIO-COMP
Device Catalogue NumberAR-1530BC
Device Lot Number12438405
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown